Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffering from intestinal worm infestation.

I have been suffering from worm infestation and I don't know which type it is but it seems to be long (1-2 feet), flat and dark. They come out through stools when I take large quantities of churan and laxatives for 2-3 days. I drink lots of water and take fibre in my diet, but still my bowels are not clear. I feel bloated all the time. If I take lots of churan or other laxatives, then I feel some worms are passed into my stool. I did this for weeks at a stretch, but as soon as I stopped it, I was back to square one within 2-3 weeks. I feel the worms get multiplied again as they do not get eliminated properly. I have tried a lot of doctors and therapies but nobody seems to understand my problem. I feel dizzy the whole day because of my condition and my waistline is increasing (because of bloated stomach). I am really sick of all this. Please help me as I am sick of this.
Asked On : Sun, 1 Nov 2009
Answers:  2 Views:  2039
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist, Periodontics 's  Response
Thanks for the query
worm infection needs complete reatment for elimination. So consult a gastroenterologist for the pinion and deworming therapy. Along with medication ,even some modification in your diet will be adviced by doc which needs to be followed.
stop taking laxatives this will not deworm.
Take care
Answered: Sun, 1 Apr 2012
I find this answer helpful
  User's Response
From the brief information you have provided, it appears that you might be suffering from an intestinal infection caused by the tape worm, Taenia saginata or Taenia solium. The person suffering from Taenia infections usually expel segments of the flat worm in batches. Some segments by their active movement crawl out of the anus on to the peri anal skin to be dropped off in the stool mass. However, this needs to be confirmed by microscopic examination of the stool. Diagnosis can be made by demonstration of eggs and, less frequently, segment in the faeces. Since the eggs of both T. saginata and T. solium are similar, the species diagnosis cannot be made on the basis of the eggs alone. The species diagnosis is made by identifying gravid segments and examination of the scolex, a part of the worm. Taenia infection produces clinical manifestations which are non specific and mild. They cause nausea, abdominal discomfort, hunger pain, loss of weight, chronic indigestion, etc. Abdominal pain, nausea are more common in the morning. This segment is found around anus in the day time causing psychological distress. This condition can be treated well by praziquantel. It is the drug of choice for both T. saginata and T. solium intestinal infections. The drug is effective in a single oral dose of 10 mg/g/body weight. It is very safe. It may produce occasional side effect such as abdominal discomfort, nausea and head ache. Niclosamide is another safe and effective drug in a single oral dose of 2g. Hence, you are advised to get your stool examined first. If the stool shows the presence of the eggs and segments suggestive of T. saginata or T. solium, you can be treated with the drugs, as mentioned earlier.
Answered: Tue, 3 Nov 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor